Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent fever?

i am a 68 year old man . i have grade I prostate . have persistant low grade fever for last 20 days now. pain in groin area through to the knees, difficulty in flexing thighs, low back pain , lower abdomen pain , shortness of breath, nausea, have lost weight in the last few months. am a reformed smoker. i had stones in bladder but gone with medication.

got all tests done incl psa, TSH, x ray of chest, mycobacterium (for tb), ultrasound of abdomen, endoscopy, cbc, urine microscopy, RA, IG m but they are all in the normal range. diagnosis is unclear. pls help. i am distressed.
Thu, 12 Jul 2018
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Persistent fever for more than three weeks with unable to come conclusion after all investigations after 1 week of hospital admission is called pyrexia of unknown origin.

Common cause is:

Bacterial infections like abscess, tuberculosis or endocarditis or HACEK group infections etc, Hepatocellular biliary infections, Brucellosis, Lyme's disease etc. CMC infection, EBV , Herpes virus infections may cause above symptoms.

Hope I have answered your query.
Let me know if I can assist you further.





I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Mother 82, mastectomy last August, pneumonia last March and May, has diabetes, macular degeneration, thyroid issues. 14 days ago had congestion and headaches, lasted for 5 days draining down her throat to chest, was fine for 1 day, then last Sunday in August, ran fever 100.9, feeling really sick, went to dr the next day got cipro 250mg 2 times a day, didn t do anything, she was mad and took amoxillian 500 4 times a day she had from DDS on a refill, did nothing, fever has been between 99 to 100 for 11 days, went to ImmediaCare (like an ER) this past Sat night, dr said bronchitis and sinusitis, and possible start of ear infection, gave her augmentin 875/125, we couldn t get it right away as drug stores were closed for Sunday, got it Monday Labor Day this past Monday, she took 1 pill Monday night, it s 2 pills a day, took both pills Tues and 2 today, it common to run a fever like this and can it damage anything? When will the medication take effect to make her better? We are both concerned but when I called her primary they booked an appt for next Monday, is it safe with a fever that long if she isn t better in the next few days?

doctor1 MD

My son has had an elevated temperature for the past 4 days. He is drinking, eating a little, weeing and does not have vomiting or diorreah. He is not complaining of a sore throat or ears and does not have have a cough. How long should I leave it before I go to a GP

doctor1 MD

I am suffering from fever since last whole month.Its between 99 and 100.I dont have any other problem like flu,cough etc but just have headache and weakness now.I had series of tests like typhoid,LFT,UDR etc but they all are normal. Whenever i took panadol,fever goes down but after sometime it reaches between 99 & 100 again. At night it becomes normal but with the rising day it rises. I got married 4 months back but i am not expecting at the moment.

Recent questions on  Mycobacterium

doctor1 MD

i am a 68 year old man . i have grade I prostate . have persistant low grade fever for last 20 days now. pain in groin area through to the knees, difficulty in flexing thighs, low back pain , lower abdomen pain , shortness of breath, nausea, have lost weight in the last few months. am a reformed smoker. i had stones in bladder but gone with medication.

got all tests done incl psa, TSH, x ray of chest, mycobacterium (for tb), ultrasound of abdomen, endoscopy, cbc, urine microscopy, RA, IG m but they are all in the normal range. diagnosis is unclear. pls help. i am distressed.

doctor1 MD

Hi Doctor, I am male 35, Non alcoholic, non smoker.My wife is 30. we are trying for baby from past 3 years. This is her first one. She was being undergoing for treatment with an OBG Doc. She has done 3 times follicular scan. and twice she was...

doctor1 MD

Hi - i have sciatica with pain going down my right leg when it occurs! i did a mantoux test that says i have Mycobacterium TB of the spine. Have been taking pyrazinamide-rifampicin-isoniazid-ethambutol for about 6months now!! Please, any suggestions to ease the leg cramps and sciatica?? Thanks, Aminu, nigeria.

doctor1 MD

Dear Doctor,



We were married 12 years back but till now we are without any issue. My present age is 45 years and age of my wife is 43 years at present. After one year of marriage i.e. in the year 2000, we consulted gynaecologist, who prescribed several courses of clomiphen. Injections like choragen, pregnyl etc were also administered. Apart from this medicines like letoval were also taken by my wife. But despite this, we were unable to have a baby. Subsequently, laparoscopy / EB was conducted in January 2002 and it was diagnosed that both tubes seen healthy and potent , spill and ovaries normal, pelvis clean. After laparoscopy, the courses of medicines was repeated. After, we consulted another doctor from Mumbai (Dr. Firruza parikh), who suggested cervical dilatation, which was done January 2004. Dilatation was possible upto Hg 8 with difficulty. After this we were asked to follow CC (Tab fertyl, Inj profassi, Inj IVFC 5000) + coital courses for 3 months. After failure of this course, another course for 2 months which include Inj Lupride, Inj IVF – M with ovulation monitoring followed by Inj IVF-C 10000 iu, IVF 5000 iu. After this a cyst was developed and course was stopped after two months.

After the failure of above course, we shifted to Delhi in April 2006 and consulted doctors there. First they asked us to go for HSG and the report of which was ‘Impression: Normal Study’. Another Dr. in Delhi performed Mycobacterium Tuberculosis and NK cells after which my wife has take 9 months medicinal course of AKT till Feb. 2007. After which Microbiology was again conducted at Appollo Hospital Delhi on 28.02.2007 with report ‘Negative for IS-6110 ‘Sequence of Mycobacterium Tuberculosis’ Conclusion: Endometrium *SECRETORY PHASE. After this two IUI course were done in March & April 2008 at Appollo Hospital Delhi. After failure of two IUI corses, IVF was done at Appollo Hospital in May-June 2008. After failure of IVF, we discontinued the medicines as my wife developed a cyst in left ovary.

Now keeping in view the above history, we may please be guided what steps should we take to have a baby.



An early response will be highly appreciated.

With regards,

AJAZ

doctor1 MD

Are Hernia Mesh implants supposed to break up, disintegrate, tear and/or loose their anchors? Aren't they permenant and supposed to be completely sterile?
I also feel terrible pain in my abdomen where the netting is and I feel there is a staph infection that is coming from this. I also have a Mycobacterium lung infection with some lung scaring. The oral sputum culture also showed the mycobacterium as well as cocci in chains and pairs. Also have cysts in my muscle and had an infected cyst a year ago. Been dealing with this for years. Netting implanted in 2001.

doctor1 MD

My husband has been sick for weeks. He went to the doctor thinking he had an ear infection and got anitbiotics. Last night he had a terrible headache, vomiting , fever. Night before stomache ache. Went to the dr today and he did an ekg, no heart...

doctor1 MD

My two year old child is having r cinex as she is suffereing from tb infection. How long this medicine is to be taken? Is it curable?